MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSSEW III AC GUN; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSSEW III AC GUN; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214157
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The complaint device was received and evaluated.Visual observations reveal no structural anomalies on the device.When the trigger was pulled by itself, it functions as intended.An eiii needle was loaded into the device and was tested on a sample rubber strip.When the trigger was actuated, the needle deploys successfully.However, to restore it to the original position, the needle trigger has to be pushed back manually.The device does not function smoothly as reported, confirming this complaint.As this is a reusable device, it is possible that tissue debris was lodged inside the shaft at the distal end and without proper cleaning/ sterilization; the device would become rough to operate over time.Other than this possibility, we cannot discern a root cause for this failure.A batch record review has been and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints for this lot of devices that was released to distribution.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the sales rep that during an unspecified surgical procedure of the shoulder, it was observed that the needle would not go back in their expressew iii auto capture; therefore, the surgeon was unable to use the device.The sales rep stated that when using a second gun their expressew iii with hook after firing the device a couple times, the gun stopped working.The sales rep stated that the needle seemed to be catching on something and no longer firing.The sales rep stated that they even changed out the needle to another one and the same issue still occurred.The sales rep reported that the surgeon completed the procedure with an arthrex's device with no patient consequences but there was a two minute delay.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
EXPRESSSEW III AC GUN
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8254382
Report Number1221934-2018-51944
Device Sequence Number11310070
Product Code LXH
UDI-Device Identifier10886705025190
UDI-Public10886705025190
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214157
Device Lot Number30394-150211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2016
Initial Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1